MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DRIVER IMPACTOR-FEMORAL; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. DRIVER IMPACTOR-FEMORAL; INSTRUMENT, KNEE
Catalog Number 00133602800
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: germany.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : see h10 narrative.
 
Event or Problem Description
It was reported that during kit inspection, the plastic impactor tip on the femoral impactor instrument was found to be fractured.There was no patient involvement and no adverse events have been reported as a result of the malfunction.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified signs of repeated use with nicks, gouges, dings, and tool marks.The pad was identified as fractured.Additional testing of the fracture identified the fracture was potentially due to overloading, possibly exacerbated by embrittlement of the polymer after prolonged use.This complaint has been confirmed by product evaluation.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at time of this report.

Brand Name
DRIVER IMPACTOR-FEMORAL
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17824136
Report Number0001822565-2023-02658
Device Sequence Number12313507
Product Code HWR
UDI-Device Identifier00889024186262
UDI-Public(01)00889024186262(10)65477695
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00133602800
Device Lot Number65477695
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose